Tue 11 Feb

Book Tickets Online

Call: 01851 708 480

Cosmos Planetarium is a state of the art, fully digital, 360° immersive multi-media theatre experience, with a six metre mobile planetarium that can accommodate up to 40 children or 25 adults.

The Planetarium presents a whole day of public screenings for all the family on Tuesday 11 February – including a special screening for pre-schoolers –  followed by two days of schools screenings across the island. For more information about schools screenings contact moira@lanntair.com.

10am and 12.45pm
Ted’s Space Adventure – 30 mins (under 5’s)
Ted and best friend Plant go on an amazing fun journey around our solar system. We learn why some planets are good to live on and others not so much, we also have a cosmic sing-a-long on the way.

10.30am and 1.15pm
Tour of the Cosmos – 30 mins (all ages)
Find out what’s in the night sky, how to navigate with the stars, and what will be visible during the Hebridean Dark Skies Festival. We will also fly out into the solar system and the cosmos beyond. In this traditional presenter-led planetarium show we will explore what’s visible in the night sky using the planetarium software and also take an immersive trip out into the cosmos using some full-dome visuals to up the WOW factor.

11am and 1.45pm
CAPCOM Go: The Apollo Story – 30 mins (all ages)
An immersive, historical journey that showcases the achievements of the Apollo programme and what it took to put the first human on the Moon. It introduces a new generation to the immense challenges of travelling to the Moon and will inspire them to become the explorers, designers, engineers, thinkers and dreamers of the future. This new ‘fulldome’ film was produced by the team at National Space Centre Creative (Leicester) to celebrate the 50th anniversary of the Apollo moon missions.

11.30am and 2.15pm
Webb Space Telescope – 30 mins (all ages)
Have you ever looked up into the night sky and wondered what’s out there? Learn all about how this new space telescope will help change our understanding of the cosmos forever. This presenter-led show also includes UK based mission engineers and scientists talking about their work on the pioneering project.

3.15pm
The Planets 360 3.15pm – 60 mins (best for older audiences)
We go on a grand tour around the solar system in a re-imagining of Holst’s famous The Planets suite. The show uses the awe-inspiring ‘fulldome’ format to create a sonically driven, immersive extravaganza as we journey to all of the planets. This one is for the music lovers as we concentrate on the music and stunning visuals. Music by the London Philharmonia Orchestra The stunning immersive visuals and music was funded by the Royal Astronomical Society’s outreach grant RAS200 ‘Sky & Earth’.

Please arrive at least five minutes before your screening. Unfortunately due to the number of screenings we will not be able to admit latecomers.

The Hebridean Dark Skies Festival is part-financed by the Scottish Government and the European Community Outer Hebrides LEADER 2014-2020 programme.